Texas, 2007

Hail and Damaging Wind in Texas, June 13, 2007

June 13, 2007 · NWS SHV · 2 events in 1 county or zone

Isolated strong to severe thunderstorms developed across portions of northeast Texas during the late afternoon hours of June 13th. One particular storm produced large hail and damaging thunderstorm winds in Wood County Texas in a very unstable and moist atmospheric environment.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Isolated strong to severe thunderstorms developed across portions of northeast Texas during the late afternoon hours of June 13th. One particular storm produced large hail and damaging thunderstorm winds in Wood County Texas in a very unstable and moist atmospheric environment.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 13, 2:25 PM CST, 50 minutes earlier.

Area forecast discussion, Jun 13, 2:25 PM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
325 PM CDT WED JUN 13 2007

.DISCUSSION...

SCATTERED AFTERNOON CONVECTION HAS TAKEN OFF ACROSS THE EAST TEXAS
LAKES AREA...AS SEEN ON LATEST RADAR IMAGERY. THESE STORMS ARE IN
LINE WITH A MOISTURE AXIS ACROSS THE HEART OF THE CWA SEEN ON
WATER VAPOR IMAGERY. THE LATEST SATELLITE LOOPS SHOW DRIER AIR ON
THE EAST AND WEST SIDE OF THIS MOISTURE AXIS SQUEEZING IN TOWARD
THE AREA. A SIMILAR WEATHER SITUATION CAN BE EXPECTED TOMORROW AS
THE UPPER RIDGE REMAINS IN PLACE...ALLOWING HEATING AND MOISTURE
TO PROVIDE AFTERNOON THUNDERSTORMS. THE RIDGE AXIS BEGINS TO LIFT
ON WEDNESDAY NIGHT...ALLOWING AN UPPER LOW TO APPROACH THE AREA
THURSDAY. POPS HAVE BEEN INCREASED IN THE LATTER PART OF THE WORK
WEEK...AS UPPER LEVEL DISTURBANCES WILL ROTATE AROUND THE LOW
PROVIDING MORE ORGANIZED CONVECTION. THURSDAY AND FRIDAY LOOKS
LIKE GOOD RAIN DAYS...THEN A DRY WEEKEND LOOKS TO BE ON TAP AS
SURFACE RIDGING RETURNS.

ELEVEN

&&

.AVIATION...

AREA TERMINALS UNDER INFLUENCE OF TYPICAL SUMMER AIRMASS WITH
PRECIPITABLE WATER VALUES UPWARDS OF 2 INCHES.  MID LEVEL SHEAR ZONE
EVIDENT ON WATER VAPOR IMAGERY WILL DEVELOP SCT TSRA THROUGH THIS
EVENING ACROSS E TX AND SW AR.  FURTHER EAST INTO NE LA...THE
AIRMASS REMAINS SLIGHTLY DRIER AND AREAS FROM KMLU AND KELD WILL
REMAIN RAIN FREE THROUGH THURSDAY MORNING.

CB WITH VICINITY TSRA WILL CONTINUE TO BE FORECAST THROUGH SUNSET
ACROSS E TX...SW AR...AND NW LA.  VIII.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  92  73  88 /  10  30  50  50
MLU  70  93  72  88 /  10  20  50  50
DEQ  67  91  71  86 /  10  30  50  50
TXK  68  92  72  87 /  10  30  50  50
ELD  67  93  70  87 /  10  20  50  50
TYR  72  91  73  86 /  20  40  50  50
GGG  71  92  73  87 /  20  40  50  50
LFK  73  92  73  88 /  20  40  50  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

11/08
Hazardous weather outlook, Jun 13, 11:00 AM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED JUN 13 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT WED JUN 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

DRY AIR HAS MOVED IN OVER THE EASTERN SECTIONS OF THE AREA...BUT
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN
THIS AFTERNOON OVER THE WESTERN HALF OF THE AREA. GENERALLY WEST OF A
LINE FROM TEXARKANA...TO SHREVEPORT...AND TO NATCHITOCHES. DURING
PEAK HEATING...SOME THUNDERSTORMS MAY BECOME QUITE STRONG...PRODUCING
LOCALLY HEAVY DOWNPOURS...DANGEROUS CLOUD TO GROUND LIGHTNING...
AND THE POSSIBILITY OF DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER...EMERGENCY MANAGER...AND HAM RADIO OPERATOR
ACTIVATION...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

11

The radar

The Shreveport radar (KSHV), 130 km away, was scanning. The volume nearest the first event began at 21:16 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Wood

When
June 13, 3:15 PM CST
Where
Wood County, Hawkins
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
32.580, -95.220

Thunderstorm Wind, Wood

When
June 13, 3:15 PM CST
Where
Wood County, Hawkins
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
32.580, -95.220

Some trees were downed in town.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38398, 38399.